Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 350, NWS Atlanta, GA

June 22, 2008Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2008, 3:15 PM EDT for Emanuel County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 3:15 PM EDT (19:15 UTC)
Expired
Jun 22, 2008, 4:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Emanuel County, GA

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:20 PM EDTTSTM WND DMGSwainsboro, GAWIDESPREAD TREES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 221916
SVRFFC
GAC107-222000-
/O.NEW.KFFC.SV.W.0350.080622T1915Z-080622T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL...
  AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG 
  A LINE EXTENDING FROM EAST OF MODOC TO AROUND SWAINSBORO...
  MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXSY...GEORGE L. SMITH STATE PARK AND STILLMORE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3253 8203 3255 8209 3251 8215 3247 8218
      3241 8219 3240 8220 3255 8247 3277 8216
      3273 8211 3267 8209 3261 8199
TIME...MOT...LOC 1915Z 305DEG 14KT 3266 8216 3259 8224
          3256 8229

$$
1 follow-up statement
000 
WWUS52 KFFC 221946
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SUN JUN 22 2008

GAC107-222000-
/O.CON.KFFC.SV.W.0350.000000T0000Z-080622T2000Z/
EMANUEL GA-
346 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL EMANUEL COUNTY...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND GARFIELD TO GEORGE L. 
SMITH STATE PARK AND SWAINSBORO...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXSY
AND STILLMORE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3253 8203 3255 8209 3251 8215 3247 8218
      3241 8219 3240 8220 3255 8247 3277 8216
      3273 8211 3267 8209 3261 8199
TIME...MOT...LOC 1946Z 281DEG 19KT 3263 8202 3256 8203
          3257 8228

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:08 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 12:08 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT SUN JUN 22 2008

.UPDATE...
UPDATED FORECAST SENT...MAINLY TO ADJUST CLOUD COVER AND TEMPERATURES
TO CURRENT TRENDS. I ALSO PUT LOW POPS BACK INTO NORTHWEST GEORGIA
FOR THE AFTERNOON AS CURRENT SATELLITE TRENDS SHOW A NICE FIELD OF
MODERATE CUMULUS ACROSS THAT AREA ALREADY...INDICATING SUFFICIENT
MOISTURE AND INSTABILITY AVAILABLE FOR AT LEAST ISOLATED CONVECTION
THIS AFTERNOON. THE REST OF THE FORECAST LOOKS OK FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 530 AM EDT SUN JUN 22 2008/

SHORT TERM /TODAY THROUGH TUESDAY/...
LATEST RADAR SHOWS ISOLATED SHOWERS AND THUNDERSTORMS CONTINUING
TO DEVELOP ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING.
THIS IS COURTESY OF A SERIES OF DISTURBANCES THAT CONTINUE TO
SWING THRU A LONG-WAVE TROUGH ANCHORED OVER THE EASTERN THIRD OF
THE COUNTRY. ALTHO INSTABILITIES ARE WEAK WITH LAPS SHOWING 300-500
CAPES AND -1 TO -2 LIS...SURFACE ANALYSIS SHOW SEVERAL WEAK
SURFACE TROUGHS AND OUTFLOW BOUNDARIES PROVIDING THE FOCUS FOR
CONTINUED DEVELOPMENT. ALTHO COVERAGE OF STORMS THIS MORNING MAY
DIMINISH A BIT THROUGH THE MORNING HOURS...EXPECT COVERAGE AND
INTENSITY TO INCREASE AGAIN BY THIS AFTERNOON WITH INCREASING
INSTABILITIES. MODELS SUGGEST MORNING STORM DEVELOPMENT CURRENTLY
SOUTH OF A ROME TO BLUE RIDGE LINE WILL GRADUALLY SHIFT
SOUTHWARD TODAY...WITH THE GREATER CHANCE OF STORM DEVELOPMENT
BEING GENERALLY ALONG AND SOUTH OF A CARROLLTON TO ATLANTA TO
ATHENS LINE BY THIS AFTERNOON...THEN SHIFTING EVEN FURTHER SOUTH
BY EARLY EVENING. ALTHO NOT EXPECTING WIDESPREAD SEVERE STORMS
TODAY...WE CANNOT RULE OUT THE OCCASIONAL PULSE SEVERE STORM THIS
AFTERNOON AS CAPES INCREASE INTO THE 1500-2500 RANGE WITH -4 TO -6
LIS DURING MAX HEATING. THE MAIN SEVERE THREAT WOULD BE DAMAGING
WINDS AND LARGE HAIL...BUT NO TORNADOES AS SHEAR IS VERY WEAK.
THE SEVERE THREAT WILL ALSO SHIFT SOUTHWARD THROUGH THE AFTERNOON.
EXPECT CONVECTION TO SHIFT INTO THE FAR SOUTHERN REACHES OF THE
FORECAST AREA TONIGHT AS A SURFACE TROUGH SAGS SOUTHWARD AND
SLIGHTLY DRIER MORE STABLE AIR BEGINS TO FILTER IN FROM THE NW. THIS
BOUNDARY WILL STALL AND PROVIDE A FOCUS FOR MORE THUNDERSTORM
DEVELOPMENT ON MONDAY...BUT MAINLY SOUTH OF A COLUMBUS TO
MILLEDGEVILLE LINE... ALTHO MODELS SUGGEST ANOTHER UPPER DISTURBANCE
COULD DRIVE A FEW MORE STORMS ACROSS NORTH GA MONDAY AFTERNOON. THE
PESKY UPPER LONG-WAVE TROUGH FINALLY SHIFTS EASTWARD MONDAY
NIGHT...ALLOWING A MUCH DRIER AND MORE STABLE AIRMASS TO DOMINATE
ALL ZONES ON TUESDAY. MAV AND MET NUMBERS WERE CLOSE...SO LEANED
TOWARD THE MAV HIGHS AND LOWS THRU THE SHORT TERM.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DRY CONDITIONS WILL PERSIST ON WEDNESDAY. THEN HIGH PRESSURE
BEGINS TO BREAK DOWN AND A SERIES OF WEAK DISTURBANCES TO THE
NORTH COULD ALLOW A FEW STORMS TO BRUSH ACROSS MAINLY NORTH GA ON
THURSDAY...THEN ALL AREAS ON FRIDAY AND SATURDAY AS A DEEP...
MOIST SOUTHERLY FLOW SETS UP.

AVIATION...
SHOWERS AND THUNDERSTORMS MOVED ACROSS THE AREA THIS MORNING...AND
WE MAY SEE SOME SHOWERS LINGER THROUGH THE EARLY MORNING HOURS.
OTHER IMPACT FROM MORNING RAIN IS MVFR TO BRIEFLY IFR FOG AT SITES
THAT EXPERIENCED HEAVIER AMOUNTS. THERE IS SOME CLEARING IN THE
TENNESSEE VALLEY BUT MOISTURE FLOW FROM THE GULF WILL KEEP TAF SITES
UNDER SOME CLOUD COVER MOST OF THE DAY. ANOTHER UPPER DISTURBANCE
MOVING ACROSS THE AREA MAY KICK UP MORE THUNDERSTORMS THIS EVENING
SO MAY INCLUDE A VCTS OR PROB GROUP FOR LATE THIS AFTERNOON INTO THE
EVENING HOURS TO ACCOUNT FOR THIS. GENERALLY WEST WINDS ALL
DAY...THOUGH SHOULD BE FAIRLY LIGHT...UNDER 10KT AT ALL SITES UNLESS
A THUNDERSTORM GOES OVER THE SITE. /TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  63  90  63  92 /  30  10  20  10   5
ATLANTA         87  67  88  65  89 /  20  10  10  10   5
BLAIRSVILLE     83  58  82  58  85 /  20  10  30  20   5
CARTERSVILLE    88  62  88  57  90 /  20  10  20  10   5
COLUMBUS        91  69  91  67  94 /  40  20  10  10   5
GAINESVILLE     87  64  87  64  88 /  20  10  30  10   5
MACON           90  67  94  66  96 /  40  20  10  10   5
ROME            91  62  90  61  92 /  20  10  20  10   5
PEACHTREE CITY  88  63  89  62  91 /  30  10  10  10   5
VIDALIA         91  70  93  68  96 /  50  30  30  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 22, 5:57 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 AM EDT SUN JUN 22 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
557 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE REMAINS IN PLACE OVER THE SOUTHEAST.
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND
LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE
THUNDERSTORMS THAT DEVELOP. WHILE THUNDERSTORMS WILL BE POSSIBLE
ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATER TODAY...THE BEST
LOCATION FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BE GENERALLY SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS
AFTERNOON. THIS COMBINED WITH A SURFACE TROUGH ALREADY IN PLACE
ACROSS THE STATE WILL ALLOW THUNDERSTORMS TO DEVELOP. IF SUNSHINE
MANAGES TO BREAK THROUGH EARLY MORNING CLOUD COVER...CAPES ACROSS
PORTIONS OF CENTRAL GEORGIA MAY INCREASE TO BETWEEN 1500 AND 2000
WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 4 AND MINUS 6.
PULSE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
WITH THE LARGE AMOUNTS OF INSTABILITY...AN ISOLATED SEVERE STORM
OR TWO CANNOT BE RULED OUT. THE MAIN THREAT WITH ANY SEVERE STORM
THAT DEVELOPS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ON
MONDAY...ACROSS NORTH GEORGIA ON THURSDAY...AND ACROSS ALL OF
NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 22, 2:46 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT SUN JUN 22 2008

GAZ097-098-109>111-221930-
246 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TELFAIR...WHEELER...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 330
PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKLEDGE TO MILAN...MOVING EAST AT 5 TO 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TELFAIR...WHEELER...DODGE...TREUTLEN AND LAURENS COUNTIES
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ROCKLEDGE...LOWERY...RHINE...CHAUNCEY...MILAN...LOTHAIR...
LITTLE OCMULGEE STATE PARK...SOPERTON AND HELENA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 3:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN JUN 22 2008

GAZ014>016-023-221930-
300 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HALL...
DAWSON...LUMPKIN AND WHITE COUNTIES UNTIL 330 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROBERTSTOWN TO MURRAYVILLE...MOVING EAST AT
14 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS HALL...DAWSON...LUMPKIN AND WHITE COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PORTER SPRINGS...
AURARIA...DAHLONEGA...UNICOI STATE PARK...ROBERTSTOWN...GARLAND...
HELEN...MURRAYVILLE...NACOOCHEE...SAUTEE...CLEVELAND...LEAF AND
CLERMONT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Jun 22, 3:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 NW GAINESVILLE        34.35N 83.90W
06/22/2008  E1.00 INCH       HALL               GA   PUBLIC

            HAIL COVERED THE GROUND.

0230 PM     HAIL             4 NW GAINESVILLE        34.33N 83.88W
06/22/2008  E1.00 INCH       HALL               GA   PUBLIC

0240 PM     HAIL             2 N GAINESVILLE         34.32N 83.83W
06/22/2008  E1.75 INCH       HALL               GA   PUBLIC

            HAIL COVERED THE GROUND AND DAMAGED OUTDOOR LIGHTS.

&&

MSR
Special weather statement, Jun 22, 3:06 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT SUN JUN 22 2008

GAZ086-221945-
306 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL COUNTY UNTIL 345 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND CANOOCHEE TO COVENA...MOVING EAST
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS EMANUEL COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE MODOC...COVENA...SWAINSBORO...CANOOCHEE...
NUNEZ...LEXSY...GARFIELD...TWIN CITY...GEORGE L. SMITH STATE PARK AND
STILLMORE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 22, 3:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     AILEY                   32.19N 82.57W
06/22/2008                   MONTGOMERY         GA   COUNTY OFFICIAL

            2 TREES DOWN.

&&

MSR
Special weather statement, Jun 22, 3:12 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SUN JUN 22 2008

GAZ045-046-048-059-221945-
312 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JASPER...
NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALMON...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JASPER...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILSTEAD...MAGNET...
CONYERS...ALMON...OXFORD...PORTERDALE...COVINGTON...ALCOVY...
MANSFIELD AND NEWBORN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:00 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler45 min
Jun 22, 2:22 PM EDTSevere Thunderstorm WarningFFCDodge23 min
Jun 22, 2:28 PM EDTSevere Thunderstorm WarningFFCHall32 min
Jun 22, 2:38 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs52 min
Jun 22, 2:48 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton42 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler48 min
Jun 22, 4:43 PM EDTSevere Thunderstorm WarningFFCGreene32 min
Jun 22, 4:50 PM EDTSevere Thunderstorm WarningFFCButts, Henry25 min
Jun 22, 5:12 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam33 min
Jun 22, 5:33 PM EDTSevere Thunderstorm WarningFFCTaylor27 min
Jun 22, 6:27 PM EDTSevere Thunderstorm WarningFFCHancock18 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.